Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 111, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2018, 4:56 PM EST for Cobb County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 4:56 PM EST (21:56 UTC)
- Expired
- Nov 13, 2018, 4:56 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noonday Creek Upstream of Chastain Meadows Parkway near Kennesaw (NBSG1). The gauge peaked at 10.99 ft at Nov 12, 2018, 5:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02392920, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
832 WGUS42 KFFC 122156 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 456 PM EST Mon Nov 12 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Noonday Creek near Big Shanty/Kennesaw affecting Cobb County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC067-131156- /O.NEW.KFFC.FL.W.0111.181112T2156Z-000000T0000Z/ /NBSG1.1.ER.181112T2111Z.181112T2115Z.000000T0000Z.UU/ 456 PM EST Mon Nov 12 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Noonday Creek near Big Shanty/Kennesaw. * Until further notice. * At 415 PM Monday the stage was 10.8 feet...and rising. * Flood stage is 11 feet. && LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463 $$
1 follow-up statement
473
WGUS82 KFFC 130358
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1058 PM EST Mon Nov 12 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Noonday Creek near Big Shanty/Kennesaw affecting Cobb County
Pew Creek near Lawrenceville affecting Gwinnett County
GAC067-130428-
/O.CAN.KFFC.FL.W.0111.000000T0000Z-181113T0358Z/
/NBSG1.1.ER.181112T2111Z.181112T2115Z.181112T2220Z.UU/
1058 PM EST Mon Nov 12 2018
The Flood Warning is cancelled for
The Noonday Creek near Big Shanty/Kennesaw.
* This takes effect immediately.
* At 10 PM Monday the stage was 9 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
&&
LAT...LON 3405 8459 3403 8450 3397 8454 3400 8463
$$
GAC135-130428-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-181113T0358Z/
/LAWG1.1.ER.181112T1813Z.181112T1915Z.181112T1951Z.UU/
1058 PM EST Mon Nov 12 2018
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 10 PM Monday the stage was 8.4 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 2:59 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Nov 12, 2:59 PM EST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EST Mon Nov 12 2018 .SHORT TERM /Tonight through Tuesday Night/... Wet conditions will continue through the short term periods. As an upper level wave deepens into a low over Texas by tomorrow afternoon and slowly shifts into the lower Mississippi Valley overnight Tuesday, several weak surface lows will lift out of the Gulf of Mexico. Overrunning across the area ahead of the surface waves, will bring periods of heavy rain through Tuesday afternoon. Winds will be east through daybreak across much of the area before shifting to the northwest through the late morning hours. The proximity of the surface waves will keep rain chances categorical across much of central GA with chances across much of north and northwest GA Abundant clouds will keep temperatures from changing too much across the area, with afternoon highs below normal and overnight lows near normal. Atwell .LONG TERM /Wednesday through Monday/... No significant deviation from previous forecast trends through the extended forecast period. Strongly diffluent upper pattern over the region Wednesday ahead of the deep upper low digging into the Lower Mississippi Valley. Should see more rounds of heavy rain through at least early Thursday with this pattern. Medium-range models continue to show little instability Wednesday through Thursday, and severe thunderstorm chances look low. However, northwestern half of the forecast area will be coming off of a very wet short-term forecast period and precipitable water values will remain seasonally very high across the southeastern half, so flooding potential will remain an issue. Upper low quickly begins filling and lifting northeast by Thursday bringing a quick end to the precipitation. Models in good agreement on showing the upper flow undergoing a rapid de- amplification as the low lifts out keeping the coldest air well north of the state. Dry weather and cool to seasonal temperatures for the end of the work week, through the weekend and into the beginning of next week. 20 && .HYDROLOGY... Latest storm totals indicate potential for an additional 2 to 4 inch rainfall across the area with locally higher amounts through Thursday. The heaviest rainfall is forecast mainly through Wednesday morning across north Georgia with additional amounts across central Georgia Wednesday into Thursday. Have issued a Flood Watch for north and portions of central GA generally along and north of a La Grange to Homer line. We may need to extend the watch in time and area as confidence grows in forecast of wave Wednesday into Thursday. && .PREV DISCUSSION... /Issued 1255 PM EST Mon Nov 12 2018/ AVIATION... 18Z Update... IFR conditions at the TAF sites will deteriorate to LIFR between 20-23Z and remain down until 14-16Z tomorrow with a modest improvement to MVFR. East winds will continue at 10-15kts with gusts to 20kts possible through 21Z, then diminishing to 5-10kts after 00Z. Winds will shift out of the NW tomorrow between 12-15Z at 5-10kts. Visibilities will remain 1-4SM with RA and periods of RA+ throughout the period as well as patchy fog. //ATL Confidence...18Z Update... Medium confidence on all elements Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 45 55 43 48 / 100 100 50 60 Atlanta 48 52 43 49 / 100 100 40 70 Blairsville 43 50 37 49 / 100 90 30 60 Cartersville 46 50 40 49 / 100 100 30 60 Columbus 56 60 46 53 / 100 100 50 80 Gainesville 44 53 42 48 / 100 100 40 60 Macon 55 61 47 52 / 90 100 50 70 Rome 46 49 39 48 / 100 90 30 60 Peachtree City 49 54 43 50 / 100 100 40 70 Vidalia 60 71 51 56 / 60 80 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Lumpkin... Meriwether...Murray...Newton...North Fulton...Paulding... Pickens...Pike...Polk...Rockdale...South Fulton...Spalding... Towns...Troup...Union...Walker...Walton...White...Whitfield. && SHORT TERM...Atwell LONG TERM....20 AVIATION...Atwell
Hazardous weather outlook, Nov 12, 3:36 PM EST, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 336 PM EST Mon Nov 12 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-132045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 336 PM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A Flood Watch is in effect for portions of north and central GA through Wednesday morning... Rainfall, heavy at times, will continue through the overnight hours. Up to 2 inches of additional rainfall is possible, with locally higher amounts possible. With this heavy rainfall localized flooding will also be possible. Refer to the Flood Watch for more information. Thunderstorms are also possible, mainly in central Georgia. The primary hazards with any thunderstorm will be heavy rainfall and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... An extended period of rain is expected through early Thursday. The rain could be heavy at times with isolated thunderstorms for portions of central Georgia. As the rain occurs, an increased threat for river and stream flooding is expected by the middle of the week. Localized flash flooding is possible as well, especially across the higher terrain of north Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:08 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Nov 12, 1:32 PM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Nov 12, 1:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 9 hr |
| Nov 12, 1:42 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 2:27 PM EST | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 38 more | 12 hr |
| Nov 12, 3:09 PM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Nov 12, 3:37 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Nov 12, 3:50 PM EST | River Flood Warning | FFC | Cherokee, Cobb | 24 hr |
| Nov 12, 4:00 PM EST | River Flood Warning | FFC | Polk | 24 hr |
| Nov 12, 4:05 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 4:39 PM EST | Flash Flood Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Floyd, Fulton and 4 more | 6 hr |
| Nov 12, 5:10 PM EST | Flash Flood Warning | FFC | Dawson, Forsyth, Gilmer, Lumpkin | 6 hr |
| Nov 12, 5:18 PM EST | River Flood Warning | FFC | Cobb, Fulton | 13 hr |
| Nov 12, 6:02 PM EST | River Flood Warning | FFC | Cobb, Fulton | 9 hr |
| Nov 12, 6:21 PM EST | River Flood Warning | FFC | Dawson, Forsyth | 15 hr |
| Nov 12, 6:31 PM EST | River Flood Warning | FFC | Cherokee | 15 hr |
| Nov 12, 6:38 PM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Nov 12, 6:52 PM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Nov 12, 6:59 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.